Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 13, 2021, 5:13 PM CDT for Adair County, Cherokee County, Oklahoma; Carroll County, Madison County, Washington County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 5:13 PM CDT (22:13 UTC)
- Expired
- Aug 13, 2021, 6:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.00 in
- Wind
- 50
Counties Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK
The radar
The Western Arkansas radar (KSRX), 102 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 592 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
034
WWUS84 KTSA 132213
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
513 PM CDT Fri Aug 13 2021
ARZ001-002-010-011-OKZ063-068-069-132300-
Carroll AR-Madison AR-Benton AR-Washington AR-Adair OK-Cherokee OK-
Delaware OK-
513 PM CDT Fri Aug 13 2021
...Strong thunderstorms will impact portions of southern Benton,
Madison, Carroll, Washington, southeastern Delaware, Adair and
Cherokee Counties through 600 PM CDT...
At 513 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 7 miles north of Green Forest to 2 miles
southeast of Bethel Heights to Peggs. Movement was southeast at 15
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Fayetteville... Springdale...
Tahlequah... Siloam Springs...
Berryville... Stilwell...
Huntsville... Eureka Springs...
Lowell... Farmington...
Prairie Grove... Green Forest...
Elkins... Tontitown...
Bethel Heights... West Fork...
Lincoln... Westville...
Greenland... West Siloam Springs...
This includes Interstate 49 between mile markers 45 and 78.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3605 9345
3583 9394 3574 9509 3607 9513 3608 9512
3613 9512 3626 9412 3650 9341 3650 9333
3646 9329 3612 9330
TIME...MOT...LOC 2213Z 331DEG 14KT 3644 9340 3621 9408 3608 9509
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 13, 3:46 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 13, 3:46 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
346 PM CDT Fri Aug 13 2021
.DISCUSSION...
A couple boundaries were present across Eastern Oklahoma and
Northwest Arkansas at mid afternoon today. The southern
boundary...a remnant of this mornings convection...resided
between Interstate 44 and Interstate 40. Near and south of this
boundary...temperatures have been allowed to climb into the
mid/upper 90s with heat index values in the 100 to 106 deg range
across East Central/Southeast Oklahoma into West Central
Arkansas. Some scattered convection had developed across Southeast
Oklahoma within the daytime heating, which has kept heat advisory
criteria from spreading further over Southeast Oklahoma.
Thus...will continue with current the heat advisory location as
is into this early evening.
The northern boundary...a surface frontal boundary...was making
its way south southeast into Northeast Oklahoma with scattered
showers and convection along/behind the boundary. This precip was
moving over air that had been worked this morning. However...these
storms were approaching an increasing instability axis and
stronger low level lapse rates that resided near and south of
Interstate 44. Thus...convection should continue to be maintained
through the evening hours as the frontal boundary slides further
into the region. With the stronger low level lapse rates... a few
strong to marginally severe storms with strong wind gusts being
the primary threat will be possible through this evening.
Overnight tonight...the highest precip potentials should shift
southward with the movement of the boundary with chance pops
possible late tonight/Saturday morning. Behind the frontal
boundary...cooler conditions are forecast with lows tonight in the
upper 60s to mid 70s from north to south.
The cooler conditions are forecast to continue through the weekend
with highs slightly below the seasonal average. Shower and
thunderstorm chances will remain possible for the weekend as the
surface frontal boundary and also a weak upper level low hold
over the region. At this time there still remains some uncertainty
where the surface boundary holds up and the location for greater
precip potential. Thus...for this forecast...will continue with
chance pops into Southeast Oklahoma...near the boundary...and
northwest Arkansas...near the upper low.
Monday could be a transition day as southerly low level flow
tries to return ahead of another mid/upper level low progged to
drop southeast across the Plains Tuesday/Wednesday and a more
defined wave late week. In response...increasing moisture return
looks to start early in the week which will help start a warming
trend with highs back close to the seasonal average for the second
half of the week. Shower and thunderstorm chances will be
possible through much of the week with the multiple waves moving
through the region. At this time the greater chances look to be
Tuesday and again at the end of the week as the waves move over
the region.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 72 87 69 88 / 50 50 20 20
FSM 74 87 72 87 / 60 50 20 40
MLC 72 87 70 88 / 70 50 30 40
BVO 69 86 67 86 / 40 50 20 20
FYV 69 84 66 84 / 60 50 20 30
BYV 69 84 67 83 / 50 50 20 30
MKO 71 86 70 87 / 60 50 20 30
MIO 69 85 67 86 / 50 50 20 20
F10 71 86 69 87 / 60 50 20 40
HHW 74 90 72 88 / 50 50 30 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ060-064>068-
070>072-074.
AR...Heat Advisory until 8 PM CDT this evening for ARZ019-020-029.
&&
SHORT TERM...18
LONG TERM....20Hazardous weather outlook, Aug 13, 4:53 PM CDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 453 PM CDT Fri Aug 13 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 453 PM CDT Fri Aug 13 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Late Afternoon through Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Elevated. AREA...Along and south of Interstate 40. ONSET...Ongoing. DISCUSSION... Scattered thunderstorms continue across portions of northeast Oklahoma into northwest Arkansas late this afternoon. Storms will continue to slowly increase in coverage and sag south and southeast into the evening hours. Locally damaging winds will be the primary severe weather hazard, although a few of the stronger storms may produce up to quarter size hail. Additionally, locally heavy rainfall will be possible as storms will move slowly. Thunderstorms will continue through the evening with a gradual decrease in coverage and intensity by mid to late evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY through THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... The weather pattern will transition and favor daily isolated to scattered storms this weekend through much of next week. Any severe weather potential will likely remain isolated. Temperatures will generally remain near or slightly below normals for mid August. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 13, 4:36 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Tulsa OK
436 PM CDT Fri Aug 13 2021
OKZ062-063-068-069-132200-
Adair OK-Cherokee OK-Delaware OK-Mayes OK-
436 PM CDT Fri Aug 13 2021
...Strong thunderstorms will impact portions of southern Delaware,
southeastern Mayes, northern Adair and northern Cherokee Counties
through 500 PM CDT...
At 436 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles west of Gentry to 4 miles southwest of
Locust Grove. Movement was southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Locust Grove... West Siloam Springs...
Colcord... Kansas...
Watts... Oaks...
Peggs... Rose...
Leach... Scraper...
Twin Oaks... Ballard...
Lost City... Murphy...
Natural Falls State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3604 9454 3595 9522 3600 9523 3604 9523
3604 9521 3607 9521 3608 9525 3620 9528
3632 9459
TIME...MOT...LOC 2136Z 319DEG 9KT 3626 9458 3616 9521
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 13, 4:38 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
438 PM CDT Fri Aug 13 2021
OKZ054-055-060-132215-
Tulsa OK-Osage OK-Washington OK-
438 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of east central Osage,
southwestern Washington and northeastern Tulsa Counties through 515
PM CDT...
At 438 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
south of Avant, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Skiatook... Collinsville...
Sperry... Avant...
Vera... Turley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3644 9581 3642 9581 3642 9579 3640 9579
3639 9581 3637 9581 3623 9600 3642 9618
3655 9603
TIME...MOT...LOC 2138Z 312DEG 19KT 3644 9604
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 13, 4:49 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
449 PM CDT Fri Aug 13 2021
OKZ065-132215-
Okfuskee OK-
449 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of northern Okfuskee
County through 515 PM CDT...
At 449 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
north of Boley, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Okfuskee... Boley...
Paden... Castle...
Welty... Mason...
This includes Interstate 40 in Oklahoma near mile marker 230.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3564 9659 3564 9619 3555 9619 3555 9611
3543 9611 3547 9659
TIME...MOT...LOC 2149Z 271DEG 18KT 3557 9650
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHLocal storm report, Aug 13, 4:52 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
452 PM CDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG GRAVETTE 36.42N 94.45W
08/13/2021 BENTON AR BROADCAST MEDIA
LARGE LIMBS DOWN. TIME ESTIMATED FROM RADAR.
&&Local storm report, Aug 13, 5:11 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
511 PM CDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG SPRINGDALE 36.19N 94.13W
08/13/2021 WASHINGTON AR BROADCAST MEDIA
LARGE LIMB DOWN.
&&Special weather statement, Aug 13, 5:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
513 PM CDT Fri Aug 13 2021
ARZ001-002-010-011-OKZ063-068-069-132300-
Carroll AR-Madison AR-Benton AR-Washington AR-Adair OK-Cherokee OK-
Delaware OK-
513 PM CDT Fri Aug 13 2021
...Strong thunderstorms will impact portions of southern Benton,
Madison, Carroll, Washington, southeastern Delaware, Adair and
Cherokee Counties through 600 PM CDT...
At 513 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 7 miles north of Green Forest to 2 miles
southeast of Bethel Heights to Peggs. Movement was southeast at 15
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Fayetteville... Springdale...
Tahlequah... Siloam Springs...
Berryville... Stilwell...
Huntsville... Eureka Springs...
Lowell... Farmington...
Prairie Grove... Green Forest...
Elkins... Tontitown...
Bethel Heights... West Fork...
Lincoln... Westville...
Greenland... West Siloam Springs...
This includes Interstate 49 between mile markers 45 and 78.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3605 9345
3583 9394 3574 9509 3607 9513 3608 9512
3613 9512 3626 9412 3650 9341 3650 9333
3646 9329 3612 9330
TIME...MOT...LOC 2213Z 331DEG 14KT 3644 9340 3621 9408 3608 9509
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 6:12 AM CDT | Special Weather Statement | TSA | Washington | 33 min |
| Aug 13, 6:43 AM CDT | Special Weather Statement | TSA | Nowata | 17 min |
| Aug 13, 7:41 AM CDT | Special Weather Statement | TSA | Nowata | 34 min |
| Aug 13, 8:27 AM CDT | Special Weather Statement | TSA | Rogers | 33 min |
| Aug 13, 2:16 PM CDT | Heat Advisory | TSA | Cherokee, Creek, Haskell, McIntosh, Muskogee, Okfuskee and 4 more | 4 hr |
| Aug 13, 4:36 PM CDT | Special Weather Statement | TSA | Cherokee | 24 min |
| Aug 13, 4:38 PM CDT | Special Weather Statement | TSA | Tulsa | 37 min |
| Aug 13, 4:49 PM CDT | Special Weather Statement | TSA | Okfuskee | 26 min |
| Aug 13, 5:24 PM CDT | Special Weather Statement | TSA | Tulsa | 36 min |
| Aug 13, 5:26 PM CDT | Areal Flood Advisory | TSA | Tulsa | 3 hr |
| Aug 13, 5:29 PM CDT | Special Weather Statement | TSA | Creek | 31 min |
| Aug 13, 5:52 PM CDT | Special Weather Statement | TSA | Tulsa | 38 min |
| Aug 13, 6:03 PM CDT | Flash Flood Warning | TSA | Creek, Tulsa | 3 hr |
| Aug 13, 6:09 PM CDT | Special Weather Statement | TSA | Muskogee | 36 min |
| Aug 13, 6:33 PM CDT | Special Weather Statement | TSA | Muskogee | 42 min |
| Aug 13, 6:34 PM CDT | Special Weather Statement | TSA | Wagoner | 41 min |
| Aug 13, 3:55 PM CDT | Special Weather Statement | TSA | Benton | 50 min |
| Aug 13, 4:03 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 42 min |
| Aug 13, 4:25 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 50 min |
| Aug 13, 5:09 PM CDT | Areal Flood Advisory | TSA | Benton | 3 hr |
| Aug 13, 5:18 PM CDT | Flash Flood Warning | TSA | Benton | 3 hr |
Nearby
Special Weather Statements in Arkansas, 2021Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.